Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

199 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On olmax 20mg for blood pressure. Started gaining weight and have swollen feet. Side effect?

Answered by
Dr.
Dr. Das Arindam

General & Family Physician

Practicing since :2008

Answered : 1416 Questions

default
Posted on Wed, 2 Jan 2013 in Medicines and Side Effects
Question: I am taking olmax 20mg XXXXXXX press xl 5mg and 5mg amledipine for blood pressure ,ihave gained wt. 5kgs in one month and my legs and feet are swollen ,is this effect of above medicine .what should I do to remove Edema. My mail I'd is YYYY@YYYY .
doctor
Answered by Dr. Das Arindam 19 minutes later
Hello,

Thank you for posting a query.

Firstly, the symptom you described indicates presence of peripheral oedema.

Olmax contains olmesartan. It has side effect like peripheral oedema as you described. The Minipress XL also has same side effect. But gaining weight is not a side effect of any of these. Amlodipine has very few side effects.

In my opinion, it is really a side effect of these drugs. But, at the same time you should do blood test for serum urea and creatinine for the assessment of renal function. Total protein and albumin, globulin levels are also to be done . If these are normal. Definitely, you are having side effects.

You should consult with your treating doctor about this and for readjustment of the drugs and their doses. In your condition, telmesartan is a more appropriate drug and it has lower side effects.

Hope this information suffices. Let me know, if you have any more question.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Olmesartan

doctor1 MD

I was diagnosed with high blood presure. It was at times 165/110. I started on samples of Benicar and it didn't do much. I went back to the doctor in a week and he gave me samples of Tribenzor 40mg/5mg/25mg. After four days my pressure is between 120 and 135 over 84 to 96 the past few days. Why is my pulse still in the mid to high 90's?

doctor1 MD

I was advised to begin the use of carac on my face to shed layers of many skin cancer cells. I wanted to make sure it will not interfere with medications I take orally. These are Paxil, elavil, Prevacid , benicar, Dulera, verapimil, zerytec and singular

doctor1 MD

How do I reduce my blood pressure.

doctor1 MD

I have just taken my first Hydralazine. im concerned about taking them every 6 hours round the clock, even though my blood pressure is high. Dr. also said I could have heart palpatations, that scares me. once )ive started.can I ever stop?

doctor1 MD

Please advise, in your opinion, the best blood pressure medication to take that will cause least side effects

doctor1 MD

My husband, age 52, spit up foamy pink saliva this morning. He says it is intermittent but has been happening for in excess of a year. He has HBP controlled by Benicar. He claims he has no other symptoms but I am concerned it is a potential heart/lung issue. Recommendations?

doctor1 MD

I have experienced dizziness for the last several days. It starts when I get up in the morning and leaves me feeling rather unsettled. I have been taking Aleve lately to stop aches and pains and wondering if that could cause this problem, I take crestor and benicar daily but haven t had a reaction before.